Results 1 to 5 of 5
Doxycycline-Periostat-Side Effects
  1. #1
    petter1492 is offline New Member
    Join Date
    Mar 2005
    Location
    .
    Posts
    8

    Default Doxycycline-Periostat-Side Effects

    Does anybody know any connection between Doxycycline /Periostat/ and ophthalmic migraine,eye floaters and photophobia/light sensitivity/.
    I developed photophobia about two months ago.Now I can see more floaters which are more sensitive to light and sometimes move very fast in all directions inside my both eyes.
    Since January I was taking Periostat for three months for my gum disorder.After that I had to stop taking this drug because of side effects. My eyes were checked by MD/retina,sight etc./-everything seems to be OK except these fast moving-bright /like gel/ floaters.They are more visible and annoying now.
    It happens almost every day-especially when I look at brighter spots-like:white posters,LCD screens,glare or flashing objects.

  2. #2
    Geriwong is offline Member
    Join Date
    Mar 2005
    Location
    .
    Posts
    89

    Default

    Photosensitivity is one of the rare side effects of doxycycline. Other symptoms of side effects include headache and visual disturbance, which may indicate benign intracranial hypertension.

    But since you have discontinued the drug almost a month ago, side effects due to doxycycline probably should subside.

    Better consult a specialist to r/o the possibility of potentially serious underlying problems.

  3. #3
    Micki n Harley is offline New Member
    Join Date
    May 2005
    Location
    .
    Posts
    7

    Default

    just curious why doxycycline was prescribed. I had to take it to prevent infection with anthrax.

  4. #4
    petter1492 is offline New Member
    Join Date
    Mar 2005
    Location
    .
    Posts
    8

    Default

    My dentist prescribed Periostat for Periodontitis /Periostat which is Doxycycline/-/20mg/ tablet twice a day.
    First time I was taking Periostat around two years ago for about sixty days and I developed gums infection because of strange-unusual side effect/my gums were badly swollen/.
    After that I right away discontinued my Periostat regime and my gums were good again-probably after one week or so.
    This time it seems to be much worse.
    After 3 months of taking Periostat I developed light sensitivity,eye redness and lots of gel-like floaters which work like magnifying glass and are getting very annoying and scary.
    It's been with me for last eight weeks.
    Any help or ideas MD's please ?

  5. #5
    allenderl is offline New Member
    Join Date
    Aug 2010
    Posts
    1

    Default get thee to an retinal specialist

    I just finished a course of Doxycycline and I also had a procedure requiring anesthesia. I woke up from the surgery with a floating balloon in my eyes and I was very sensitive to light. I ended up going to an opthamologist who specializes in retina issues. He was able to photograph the balloon I saw on the back of my retina -- it was due to retinopathy -- or bleeding of the retina. For me, so far, the situation is resolving. It is not clear what the cause was in my case, but I find this dialog very interesting.

    If you have this problem, please go see a specialist as soon as possible.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22